Spike In Synth Pot Reported In New London

NEW LONDON, Conn. (AP) – Doctors in southeastern Connecticut say they are dealing with a spike in overdoses from synthetic marijuana.

Ron Kersey, coordinator of emergency medical services and emergency management at Lawrence + Memorial Hospital, tells The Day newspaper (http://bit.ly/2uHEmrM)  there have been at least 14 suspected cases reported since Wednesday.

New London Fire Department Battalion Chief Ted Sargent says most came from around the New London Community Meal Center.

Authorities are trying to determine whether they are dealing with a particularly potent batch of the drug, also known as K2.

The drug is a hallucinogen that doctors say can raise a person’s blood pressure and cause reduced blood supply to the heart. The National Institute on Drug
Abuse says the chemical can cause kidney damage and seizures.

(© Copyright 2017 The Associated Press. All Rights Reserved. This material may not be published, broadcast, rewritten or redistributed.)

Comments

Leave a Reply

Please log in using one of these methods to post your comment:

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

More From CBS Connecticut

Sign Up Today!
Hear WTIC Podcasts
At The Box Office

Listen Live